The state complexity of permutations on finite languages over binary alphabets

Alexandros Palioudakis, Da Jung Cho, Daniel Goč, Yo Sub Han, Sang Ki Ko, Kai Salomaa

Research output: Chapter in Book/Report/Conference proceedingConference contribution

Abstract

We investigate the state complexity of the permutation operation over finite binary languages. We first give an upper bound of the state complexity of the permutation operation for a restricted case of these languages. We later present a general upper bound of the state complexity of permutation over finite binary languages, which is asymptotically the same as the previous case. Moreover, we show that there is a family of languages that the minimal DFA recognizing each of these languages needs at least as many states as the given upper bound for the restricted case. Furthermore, we investigate the state complexity of permutation by focusing on the structure of the minimal DFA.

Original languageEnglish
Title of host publicationDescriptional Complexity of Formal Systems - 17th International Workshop, DCFS 2015, Proceedings
EditorsAlexander Okhotin, Jeffrey Shallit
PublisherSpringer Verlag
Pages220-230
Number of pages11
ISBN (Print)9783319192246
DOIs
Publication statusPublished - 2015
Event17th International Workshop on Descriptional Complexity of Formal Systems, DCFS 2015 - Waterloo, Canada
Duration: 2015 Jun 252015 Jun 27

Publication series

NameLecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics)
Volume9118
ISSN (Print)0302-9743
ISSN (Electronic)1611-3349

Other

Other17th International Workshop on Descriptional Complexity of Formal Systems, DCFS 2015
CountryCanada
CityWaterloo
Period15/6/2515/6/27

All Science Journal Classification (ASJC) codes

  • Theoretical Computer Science
  • Computer Science(all)

Fingerprint Dive into the research topics of 'The state complexity of permutations on finite languages over binary alphabets'. Together they form a unique fingerprint.

  • Cite this

    Palioudakis, A., Cho, D. J., Goč, D., Han, Y. S., Ko, S. K., & Salomaa, K. (2015). The state complexity of permutations on finite languages over binary alphabets. In A. Okhotin, & J. Shallit (Eds.), Descriptional Complexity of Formal Systems - 17th International Workshop, DCFS 2015, Proceedings (pp. 220-230). (Lecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics); Vol. 9118). Springer Verlag. https://doi.org/10.1007/978-3-319-19225-3_19